Alert archive / Colorado / Red Flag Warnings in 2020

Red Flag Warning 60, NWS Pueblo, CO

October 13, 202020 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Oct 13, 2020, 3:01 PM MDT for 20 counties in Colorado. It took effect at Oct 14, 2020, 10:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 13, 2020, 3:01 PM MDT (21:01 UTC)
In effect from
Oct 14, 2020, 10:00 AM MDT
Expired
Oct 14, 2020, 8:00 PM MDT
In force
10 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Baca County, CO, Bent County, CO, Chaffee County, CO, Conejos County, CO, Costilla County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Lake County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 67 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.0 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2020-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2020-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 199 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3331 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
199 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

361 
WWUS85 KPUB 132101
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
301 PM MDT Tue Oct 13 2020

...A Red Flag Warning remains in effect through 6 PM for gusty 
winds, low relative humidity, and dry fuels for fire weather zones
220, 221, 222, 226 and 227, which includes, Lake, Chaffee, 
Fremont, Teller and El Paso Counties...

...A Red Flag Warning has been issued for Wednesday from 10 AM to
8 PM for gusty winds, low relative humidity values and dry fuels 
for fire weather zones 220 through 222, 224 through 237...which 
includes the Lake, Chaffee, Fremont, and Teller Counties, the San 
Luis Valley, Sangre de Cristo and Wet Mountains, the I-25 corridor
and the southeast plains...

COZ220>222-226-227-141315-
/O.UPG.KPUB.FW.A.0043.201014T1600Z-201015T0200Z/
/O.NEW.KPUB.FW.W.0060.201014T1600Z-201015T0200Z/
/O.CON.KPUB.FW.W.0059.000000T0000Z-201014T0000Z/
Upper Arkansas River Valley Including Lake County and Chaffee
County-
Teller County/Rampart Range Including Pikes Peak and Florissant
Fossil Beds National Monument-
Fremont County Including Canon City/Howard/Texas Creek-
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-
301 PM MDT Tue Oct 13 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
220...221...222...226 AND 227...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MDT WEDNESDAY FOR
FIRE WEATHER ZONES 220...221... 222...226 AND 227...

The National Weather Service in Pueblo has issued a Red Flag
Warning, which is in effect from 10 AM to 8 PM MDT Wednesday. The
Fire Weather Watch is no longer in effect.

* Affected Area...Fire Weather Zones 220...221...222...226 and 
  227.

* Winds...West 20 to 30 mph with gusts up to 55 mph.

* Timing...

* Relative Humidity...As low as 7 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ224-225-228>237-141315-
/O.UPG.KPUB.FW.A.0043.201014T1600Z-201015T0200Z/
/O.NEW.KPUB.FW.W.0060.201014T1600Z-201015T0200Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
301 PM MDT Tue Oct 13 2020

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MDT WEDNESDAY FOR
FIRE WEATHER ZONES 224...225... 
228...229...230...231...232...233...234...235...236 AND 237...

The National Weather Service in Pueblo has issued a Red Flag
Warning, which is in effect from 10 AM to 8 PM MDT Wednesday. The
Fire Weather Watch is no longer in effect.

* Affected Area...Fire Weather Zones 224...225...228...229... 
  230...231...232...233...234...235...236 and 237.

* Winds...West 10 to 20 mph with gusts up to 40 mph.

* Timing...

* Relative Humidity...As low as 6 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
4 follow-up statements
735 
WWUS85 KPUB 132359
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
559 PM MDT Tue Oct 13 2020

...A Red Flag Warning remains in effect for Wednesday from 10 AM 
to 8 PM for gusty winds, low relative humidity values and dry 
fuels for fire weather zones 220 through 222, 224 through 
237...which includes the Lake, Chaffee, Fremont, and Teller 
Counties, the San Luis Valley, Sangre de Cristo and Wet Mountains,
the I- 25 corridor and the southeast plains...

COZ220>222-226-227-141600-
/O.EXP.KPUB.FW.W.0059.000000T0000Z-201014T0000Z/
/O.CON.KPUB.FW.W.0060.201014T1600Z-201015T0200Z/
Upper Arkansas River Valley Including Lake County and Chaffee
County-
Teller County/Rampart Range Including Pikes Peak and Florissant
Fossil Beds National Monument-
Fremont County Including Canon City/Howard/Texas Creek-
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-
559 PM MDT Tue Oct 13 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MDT
WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 220...221...222...226 AND 227...

...RED FLAG WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
220...221...222...226 AND 227...

* Affected Area...Fire Weather Zones 220...221...222...226 and 
  227.

* Winds...West 30 to 40 mph with gusts over 55 mph.

* Relative Humidity...5 to 10 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ224-225-228>237-141600-
/O.CON.KPUB.FW.W.0060.201014T1600Z-201015T0200Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
559 PM MDT Tue Oct 13 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MDT
WEDNESDAY FOR FIRE WEATHER ZONES 224...225...228...229...230...
231...232...233...234...235...236 AND 237...

* Affected Area...Fire Weather Zones 224...225...228...229... 
  230...231...232...233...234...235...236 and 237.

* Winds...West 20 to 30 mph with gusts up to 55 mph.

* Relative Humidity...5 to 10 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
006 
WWUS85 KPUB 140956
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
356 AM MDT Wed Oct 14 2020

...A Red Flag Warning remains in effect today from 10 AM to 8 PM 
for gusty winds, low relative humidities, and dry fuels for fire 
weather zones 220 through 222, 224 through 237, which includes 
Lake, Chaffee, Fremont, and Teller Counties, the San Luis Valley,
Sangre de Cristo and Wet Mountains, the I-25 corridor and the 
southeast plains...

COZ220>222-224>237-150200-
/O.CON.KPUB.FW.W.0060.201014T1600Z-201015T0200Z/
Upper Arkansas River Valley Including Lake County and Chaffee
County-
Teller County/Rampart Range Including Pikes Peak and Florissant
Fossil Beds National Monument-
Fremont County Including Canon City/Howard/Texas Creek-
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
356 AM MDT Wed Oct 14 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MDT FOR 
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 
220...221...222...224...225...226...227...228...229...230... 
231...232...233...234...235...236 AND 237...

* Affected Area...Fire Weather Zones 220...221...222...224... 
  225...226...227...228...229...230...231...232...233...234...
  235... 236 and 237.

* Winds...West 20 to 30 mph with gusts 35 to 45 mph.

* Relative Humidity...As low as 7 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
518 
WWUS85 KPUB 142049
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
249 PM MDT Wed Oct 14 2020

...A Red Flag Warning remains in effect today from 10 AM to 8 PM 
for gusty winds, low relative humidities, and dry fuels for fire 
weather zones 220 through 222, 224 through 237, which includes 
Lake, Chaffee, Fremont, and Teller Counties, the San Luis Valley,
Sangre de Cristo and Wet Mountains, the I-25 corridor and the 
southeast plains...

...A Red Flag Warning has been issued from 12 PM to 8 PM for 
gusty winds, low relative humidities, and dry fuels for fire 
weather zones 220, 223, and 224, which includes Lake, Chaffee, the
San Luis Valley, and the Continental Divide...

COZ220-224-151300-
/O.NEW.KPUB.FW.W.0061.201015T1800Z-201016T0200Z/
/O.CON.KPUB.FW.W.0060.000000T0000Z-201015T0200Z/
Upper Arkansas River Valley Including Lake County and Chaffee
County-
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
249 PM MDT Wed Oct 14 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY FUELS FOR FIRE 
WEATHER ZONES 220 AND 224...

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT THURSDAY FOR
GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY FUELS FOR FIRE
WEATHER ZONES 220 AND 224...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds, low relative humidity, and dry fuels, 
which is in effect from noon to 8 PM MDT Thursday.

* Affected Area...Fire Weather Zones 220 and 224.

* Winds...West 25 to 35 mph with gusts up to 60 mph.

* Relative Humidity...As low as 8 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ223-151300-
/O.NEW.KPUB.FW.W.0061.201015T1800Z-201016T0200Z/
Eastern San Juan Mountains and La Garita Mountains Including Wolf
Creek Pass and Creede-
249 PM MDT Wed Oct 14 2020

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT THURSDAY FOR
GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY FUELS FOR FIRE 
WEATHER ZONE 223...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds, low relative humidity, and dry fuels, 
which is in effect from noon to 8 PM MDT Thursday.

* Affected Area...Fire Weather Zone 223.

* Winds...West 15 to 25 mph with gusts up to 50 mph.

* Relative Humidity...As low as 12 percent.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ221-222-225>237-150200-
/O.CON.KPUB.FW.W.0060.000000T0000Z-201015T0200Z/
Teller County/Rampart Range Including Pikes Peak and Florissant
Fossil Beds National Monument-
Fremont County Including Canon City/Howard/Texas Creek-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
249 PM MDT Wed Oct 14 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY FUELS FOR FIRE 
WEATHER ZONES 221...222... 225...226...227...228...229...230...
231...232...233...234...235...236 AND 237...

* Affected Area...Fire Weather Zones 221...222...225...226... 
  227...228...229...230...231...232...233...234...235...236 and 
  237.

* Winds...Northwest 15 to 25 mph with gusts up to 45 mph.

* Relative Humidity...As low as 7 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
365 
WWUS85 KPUB 150156
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
756 PM MDT Wed Oct 14 2020

...A Red Flag Warning remains in effect from 12 PM to 8 PM
Thursday for gusty winds, low relative humidities, and dry fuels 
for fire weather zones 220, 223, and 224, which includes Lake and  
Chaffee Counties, the San Luis Valley, and the Continental 
Divide...

COZ220-224-151800-
/O.EXP.KPUB.FW.W.0060.000000T0000Z-201015T0200Z/
/O.CON.KPUB.FW.W.0061.201015T1800Z-201016T0200Z/
Upper Arkansas River Valley Including Lake County and Chaffee
County-
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
756 PM MDT Wed Oct 14 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
THURSDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY FUELS
FOR FIRE WEATHER ZONES 220 AND 224...

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR
GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY FUELS FOR FIRE
WEATHER ZONES 220 AND 224...

* Affected Area...Fire Weather Zones 220 and 224.

* Winds...West 15 to 25 mph with gusts up to 45 mph.

* Relative Humidity...5 to 10 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ221-222-225>237-150300-
/O.EXP.KPUB.FW.W.0060.000000T0000Z-201015T0200Z/
Teller County/Rampart Range Including Pikes Peak and Florissant
Fossil Beds National Monument-
Fremont County Including Canon City/Howard/Texas Creek-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
756 PM MDT Wed Oct 14 2020

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR
GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY FUELS FOR FIRE
WEATHER ZONES 221...222...225...226...227...228...229...230...
231...232...233...234...235...236 AND 237...

While winds will remain elevated through this evening, humidity
values have started to rise behind a cold front that passed across
the region this evening. Therefore, the Red Flag Warning will be
allowed to expire at 8 PM.

$$

COZ223-151800-
/O.CON.KPUB.FW.W.0061.201015T1800Z-201016T0200Z/
Eastern San Juan Mountains and La Garita Mountains Including Wolf
Creek Pass and Creede-
756 PM MDT Wed Oct 14 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
THURSDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY FUELS
FOR FIRE WEATHER ZONE 223...

* Affected Area...Fire Weather Zone 223.

* Winds...West 15 to 25 mph with gusts up to 50 mph.

* Relative Humidity...10 to 15 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Oct 13, 11:48 AM MDT, 3 hours 13 minutes earlier.

Area forecast discussion, Oct 13, 11:48 AM MDT, 3 hours 13 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1148 AM MDT Tue Oct 13 2020

.SHORT TERM...(Today and tonight)
Issued at 358 AM MDT Tue Oct 13 2020

The main concern for today will be areas of critical fire weather
conditions.  Dry westerly flow aloft will be over the area today and
tonight, with above average high temps.  Highs over the plains today
will mostly be in the upper 70s to lower 80s, with upper 60s to mid
70s in the high valleys, and mid 60s to around 70 in Teller County.
Min RH values this afternoon are expected to be below 15 percent in
the high valleys and over most of the lower elevations. At the same
time, breezy south to southwest winds are expected this afternoon in
many areas.  The areas that are forecast to meet Red Flag criteria
with strong enough wind gusts and low RH values, will be Lake,
Chaffee, Fremont, Teller and El Paso Counties. These locations are
where there is currently a Red Flag Warning in effect, and no
changes are needed to this highlight at this time.  There could be
some spotty locations in the southwest mtns and the Sangres that
could reach criteria for a little while this afternoon, but won't be
widespread enough to warrant a highlight.

Westerly breezes tonight in many areas will lead to warmer than
average overnight low temps.  The gradient over the area starts to
increase tonight, and by late tonight the winds over the higher
elevations of Lake and Chaffee Counties and over Pikes Peak, could
be gusting between 50 and 60 kts.

.LONG TERM...(Wednesday through Monday)
Issued at 358 AM MDT Tue Oct 13 2020

Wednesday and Thursday...A potent cold front is forecast to push
into the state on Wed, and current model timing has it surging south
across the Palmer Divide between 3 and 6 pm, then rushing across the
remainder of the eastern plains through 9 pm. Keeping this timing in
mind, strong westerly winds ahead of the front will produce critical
fire weather conditions for much of the area as temperatures surge
to 75-80F for the high valleys and 80s to near 90F for the plains.
Therefore, the ongoing Fire Weather Watch looks good, but decided to
hold off on upgrading the watch due to potential changes to the
timing of the incoming front. The day crew will have another model
run to look at to aid in the decision. Once the front pushes into
eastern Colorado, winds gusts of 40 to 50 mph are probable, with
large swaths of blowing dust for about a 3 to 4 hr time window.
Thursday is expected to be a much more calm day, but temps will be
below seasonal levels with forecast highs in the 60s for the high
valleys, and mid 50s to around 60F for the plains. Thursday night
will likely be the coldest night of the forecast period, as clear
skies and cold air combine for overnight lows in the 20s to near 30F
for most locations.

Friday and Saturday...Brisk northwest flow aloft settles in for
continued dry conditions, as temps rebound. Look for highs in the
60s for most locations on Fri, then the mercury climbs into the 70s
to around 80F for the plains on Sat.

Sunday and Monday...Long range models indicate another cold front
pushing south into Colorado late Saturday, bringing another blast of
cooler air for the forecast area for Sunday and Monday. The extended
procedure is adamant on producing isolated shower activity over the
higher terrain and Palmer Divide both days, but confidence is low.
Plan on highs in the 60s for most locations both days, with
overnight lows near freezing. Moore

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1147 AM MDT Tue Oct 13 2020

VFR conditions are expected at KALS, KCOS and KPUB during the next
24 hours. Breezy winds from the southeast are expected the rest of
today at KCOS and KPUB, with gusts of around 20 knots. KALS will
have southwest winds this afternoon which will turn breezy and more
westerly into early evening. Overnight winds at all three sites will
lighten and become more diurnally driven, with variable winds at
KALS and KCOS while westerly wind is expected to set in at KPUB.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Wednesday morning through Wednesday
evening for COZ220>222-224>237.

Red Flag Warning until 6 PM MDT this evening for COZ220>222-226-
227.

&&

SHORT TERM...28
LONG TERM...MOORE
AVIATION...GARBEROGLIO
Hazardous weather outlook, Oct 13, 4:21 AM MDT, 10 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
421 AM MDT Tue Oct 13 2020

COZ058>089-093>099-141300-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
421 AM MDT Tue Oct 13 2020

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

Critical fire weather conditions are expected today over Lake,
Chaffee, Fremont, Teller and El Paso Counties.  These areas will
have gusty south to southwest winds, which will combine with low
humidity values, and dry vegetation, resulting in conditions that
are favorable for fire growth and spread.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Increasing winds on Wednesday across much of the area, along with
low humidities, will lead to another round of extreme fire
danger for the San Luis Valley, eastern mountains and all of the
eastern plains. A cold front will arrive late Wednesday afternoon
into the evening. Westerly gusty winds early in the day, will
shift northward behind the front. Areas of blowing dust and strong
cross winds will impact area highways, including Highway 50.

Enhanced fire danger will be a concern once again on Saturday,
ahead of the next anticipated cold front to push into the region.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed today or tonight.

28/27

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 6:14 PM MDTFire Weather WatchPUBAlamosa, Baca, Bent, Chaffee, Conejos, Costilla and 14 more21 hr

Nearby

Red Flag Warnings in Colorado, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.